EconPapers    
Economics at your fingertips  
 

Is the Short Rate Drift Actually Nonlinear?

David Chapman () and Neil D. Pearson

Journal of Finance, 2000, vol. 55, issue 1, 355-388

Abstract: Aït‐Sahalia (1996) and Stanton (1997) use nonparametric estimators applied to short‐term interest rate data to conclude that the drift function contains important nonlinearities. We study the finite‐sample properties of their estimators by applying them to simulated sample paths of a square‐root diffusion. Although the drift function is linear, both estimators suggest nonlinearities of the type and magnitude reported in Aït‐Sahalia (1996) and Stanton (1997). Combined with the results of a weighted least squares estimator, this evidence implies that nonlinearity of the short rate drift is not a robust stylized fact.

Date: 2000
References: Add references at CitEc
Citations: View citations in EconPapers (116)

Downloads: (external link)
https://doi.org/10.1111/0022-1082.00208

Related works:
Working Paper: Is the Short Rate Drift Actually Nonlinear? (1998) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:jfinan:v:55:y:2000:i:1:p:355-388

Ordering information: This journal article can be ordered from
http://www.afajof.org/membership/join.asp

Access Statistics for this article

More articles in Journal of Finance from American Finance Association Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-22
Handle: RePEc:bla:jfinan:v:55:y:2000:i:1:p:355-388